Unique continuation property of solutions to general second order elliptic systems

Naofumi Honda, Ching Lung Lin, Gen Nakamura, Satoshi Sasayama

Research output: Contribution to journalArticlepeer-review


This paper concerns the weak unique continuation property of solutions of a general system of differential equation/inequality with a second order strongly elliptic system as its leading part. We put not only some natural assumptions which we call basic assumptions, but also some technical assumptions which we call further assumptions. It is shown as usual by first applying the Holmgren transform to this equation/inequality and then establishing a Carleman estimate for the leading part of the transformed inequality. The Carleman estimate is given via a partition of unity and the Carleman estimate for the operator with constant coefficients obtained by freezing the coefficients of the transformed leading part at a point. A little more details about this are as follows. Factorize this operator with constant coefficients into two first order differential operators. Conjugate each factor by a Carleman weight, and derive an estimate which is uniform with respect to the point at which we froze the coefficients for each conjugated factor by constructing a parametrix for its adjoint operator.

Original languageEnglish
Pages (from-to)5-21
Number of pages17
JournalJournal of Inverse and Ill-Posed Problems
Issue number1
Publication statusPublished - 2022 Feb 1

All Science Journal Classification (ASJC) codes

  • Applied Mathematics


Dive into the research topics of 'Unique continuation property of solutions to general second order elliptic systems'. Together they form a unique fingerprint.

Cite this